Alert archive / Iowa / Flash Flood Watches in 2012

Flash Flood Watch 3, NWS Des Moines, IA

May 3, 201214 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at May 3, 2012, 11:32 PM CDT for 14 counties in Iowa. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 3, 2012, 11:32 PM CDT (04:32 UTC)
Expired
May 4, 2012, 9:00 AM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Adams County, IA, Appanoose County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2202 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WGUS63 KDMX 040432
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT THU MAY 3 2012

...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS SOUTH
CENTRAL IOWA LATE TONIGHT THROUGH EARLY FRIDAY MORNING...

.SLOW MOVING THUNDERSTORMS ARE ANTICIPATED TO SPREAD INTO SOUTH
CENTRAL IOWA LATE TONIGHT. ABUNDANT LOW LEVEL MOISTURE IS PRESENT
WITH VERY HIGH DEWPOINTS AND PRECIPITABLE WATER VALUES FOR THIS
TIME OF YEAR. THIS COMBINED WITH THE SLOW STORM MOVEMENT AND
CHANCE OF TRAINING ECHOES WILL CREATE AN INCREASED THREAT
FOR FLASH FLOODING ACROSS SOUTH CENTRAL IOWA. 


IAZ074-075-081>086-092>097-041400-
/O.NEW.KDMX.FF.A.0003.120504T0432Z-120504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1132 PM CDT THU MAY 3 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA...
  SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING
  AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR... 
  LUCAS...MAHASKA...MARION...MONROE...RINGGOLD...UNION
  AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST
  IOWA...ADAMS AND TAYLOR.

* UNTIL 9 AM CDT FRIDAY

* SLOW MOVING AND TRAINING THUNDERSTORMS ARE EXPECTED ACROSS THE
  WATCH AREA THROUGH THE LATE NIGHT HOURS INTO EARLY FRIDAY
  MORNING. THESE STORMS COULD PRODUCE 1 TO 2 INCH PER HOUR
  RAINFALL RATES...AND PERSIST ACROSS AN AREA FOR A LONG DURATION.
  HEAVY RAINFALL TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE
  WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MJB
2 follow-up statements
281 
WGUS63 KDMX 040634
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT FRI MAY 4 2012

...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS PORTIONS OF
SOUTH CENTRAL INTO SOUTHEASTERN IOWA THROUGH EARLY THIS
MORNING...

.THE LATEST TOOLS SUGGEST THE THREAT OF FLASH FLOODING HAS
DECREASED ACROSS MUCH OF SOUTHERN IOWA OVERNIGHT. FLASH FLOODING
STILL REMAINS A THREAT...HOWEVER...ACROSS PORTIONS OF SOUTH
CENTRAL INTO SOUTHEASTERN IOWA.

IAZ074-081>084-092>095-040745-
/O.CAN.KDMX.FF.A.0003.000000T0000Z-120504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...KNOXVILLE...CORNING...CRESTON...
OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON
134 AM CDT FRI MAY 4 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND
SOUTHWEST IOWA HAS BEEN CANCELLED. THE THREAT OF FLASH FLOODING
HAS DECREASED...AND IS NOW OVER PORTIONS OF NORTHERN MISSOURI INTO
PORTIONS OF SOUTH CENTRAL INTO SOUTHEAST IOWA.

$$

IAZ075-085-086-096-097-041400-
/O.CON.KDMX.FF.A.0003.000000T0000Z-120504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
134 AM CDT FRI MAY 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE... 
  MAHASKA AND MONROE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. 

* UNTIL 9 AM CDT THIS MORNING

* SLOW MOVING AND THUNDERSTORMS...SOME WITH HEAVY RAIN...ARE
  POSSIBLE OVERNIGHT TONIGHT. ALTHOUGH THE FLASH FLOOD POTENTIAL
  IS NOW LOWER THAN IT WAS EARLIER...IT STILL REMAINS A THREAT.
  ANY STORMS THAT DO DEVELOP WILL HAVE THE ABILITY TO PRODUCE
  RAINFALL AMOUNTS AS HIGH AS 1 TO 2 INCHES PER HOUR...AND PERSIST
  FOR A FEW HOURS. FLASH FLOODING MAY THEN OCCUR.

* IF FLASH FLOODING DOES OCCUR...IT WILL BE RELATIVELY ISOLATED.
  BE ESPECIALLY CAREFUL WHEN DRIVING DURING THE NIGHTTIME
  HOURS...AS IT MAY BE DIFFICULT TO SEE THE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ZOGG
583 
WGUS63 KDMX 041358
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
858 AM CDT FRI MAY 4 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 9 AM...

.WIDESPREAD HEAVY RAINS HAVE ENDED ACROSS THE WATCH AREA AND THE
THREAT OF ADDITIONAL FLASH FLOODING THIS MORNING HAS ENDED.

IAZ075-085-086-096-097-041500-
/O.EXP.KDMX.FF.A.0003.000000T0000Z-120504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
858 AM CDT FRI MAY 4 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND
SOUTHEAST IOWA WILL EXPIRE AT 9 AM CDT THIS MORNING. WIDESPREAD
HEAVY RAINS HAVE ENDED ACROSS THE WATCH AREA AND THE THREAT OF
ADDITIONAL FLASH FLOODING THIS MORNING HAS ENDED. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE TODAY...WHICH COULD PRODUCE BRIEF
PERIODS OF HEAVY RAINFALL. MORE WIDESPREAD THUNDERSTORMS ARE
LIKELY TONIGHT...WHICH COULD LEAD TO A RENEWED FLASH FLOOD THREAT.

$$

KS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at May 3, 6:40 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, May 3, 6:40 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT THU MAY 3 2012

.SHORT TERM /TONIGHT/...
COMPLEX CONVECTIVE FORECAST FOR LATE THIS AFTERNOON INTO EARLY
TONIGHT. STORMS CURRENTLY FIRING ACROSS OUR NORTHERN TWO TIERS ARE
ANCHORED TO A NEARLY STATIONARY BOUNDARY AND ARE THERMODYNAMICALLY
DRIVEN...THESE SHOULD DEVELOP A BIT FURTHER EAST TOWARD MASON CITY
AND WATERLOO THEN DIMINISH AFTER SUNSET AS WE LOSE OUR HEATING.
MEANWHILE A BOUNDARY ACROSS NORTHERN MISSOURI SHOULD PROVIDE A FOCUS
FOR MORE THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON OR
EVENING...WITH ANY RESULTING STORMS MOVING EAST NORTHEAST AND
POSSIBLY CLIPPING OUR SOUTHERN AND SOUTHEASTERN COUNTIES. AFTER
AROUND MIDNIGHT EXPECT BOTH AREAS TO BE QUIETER...AND HAVE TAPERED
OFF POPS SUBSTANTIALLY LATER TONIGHT. OTHERWISE EXPECT LIGHT WINDS
AND CONTINUED MILD AND HUMID CONDITIONS OVERNIGHT. THERE IS SOME
POTENTIAL FOR FOG DEVELOPMENT PARTICULARLY IN AREAS THAT RECEIVE
RAINFALL THIS AFTERNOON AND EVENING. COVERAGE AND DENSITY OF ANY
SUCH FOG ARE UNCERTAIN...BUT IT SEEMS MOST LIKELY ACROSS OUR
NORTHWEST AND WEST NEAR THE SYNOPTIC TROUGH BOUNDARY WHERE FOG AND
STRATUS DEVELOPED LAST NIGHT...SO HAVE INCLUDED PATCHY FOG IN THOSE
AREAS LATE TONIGHT.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
COMPLICATED FORECAST MOVING FORWARD OVER THE NEXT SEVERAL DAYS. WITH
MORE MESOSCALE DRIVEN THAN SYNOPTIC IN THE NEAR TERM...LOOKING FOR
OVERALL TRENDS RATHER THAN ABSOLUTES THIS FORECAST CYCLE. WHATEVER
OVERNIGHT ACTIVITY DEVELOPS SHOULD BE NEARLY COMPLETE BY 12Z FRIDAY
WITH RELATIVELY QUIET PERIOD EXPECTED FOR THE BALANCE OF TOMORROW.
MEANWHILE NEXT UPSTREAM LEE SIDE TROUGH WILL DEVELOP WEST WITH
INCREASING OPPORTUNITY FOR NEARLY STATIONARY BOUNDARY OVER NORTHERN
KANSAS AND MISSOURI TO DRIFT NORTH WITH TIME. INSTABILITY WILL NOT
BE A PROBLEM IN THE FORECAST PERIOD THROUGH SUNDAY...MAIN CONCERNS
ABOUT INITIATION WILL BE EXTEND OF TRIGGER IN THE FORM OF SFC
CONVERGENCE...STRONGER DYNAMICS OR UPSTREAM MCS OVERTAKING THE
SYNOPTIC SPHERE AND RULING THE DAY. MODELS HAVE SOME CONSENSUS WITH
THE INCREASED LIKELIHOOD THAT CONVECTION WILL REFIRE FRIDAY NIGHT
NORTHWEST SECTIONS AND DRIVE EAST SOUTHEAST ALONG THE WEAK SFC
BOUNDARY IN THE AXIS OF HIGHER INSTABILITY. INCREASING BULK SHEAR
OVER THE DAKOTAS AND WESTERN MN WILL FOCUS THE INITIATION WITH THE
STORMS FAVORED TO TRACK SOUTHEAST INTO IOWA. CORFIDI VECTORS OF 25
TO 35 KTS SUGGEST THIS AS WELL BY 06Z SATURDAY...WEAKENING BY 12Z.
THOUGH MODELS ALWAYS HAVE DIFFICULTY WITH THE MESO/SYNOPTIC
INTERACTIONS ANY MCS WOULD LIKELY SUPPRESS THE WARM FRONT SOMEWHAT
ON SATURDAY MORNING PRIOR TO THE FRONT LIFTING NORTH LATER IN THE
AFTERNOON. THE BETTER CHANCES FOR STORMS WILL SHIFT ALONG THE
BOUNDARY AS A STRONGER H500 WAVE FINALLY ARRIVES BY SATURDAY EVENING
AND SUNDAY. BOTH 00Z/12Z SOLNS OF MOST MODELS CONTINUE TO INDICATE
THAT THE BEST CHANCES FOR WIDESPREAD THUNDER WILL BE ON SUNDAY.
GIVEN THE AMOUNT OF INSTABILITY OVER THE NEXT 72 HOURS...MOST STORMS
HAVE A CHANCE OF BEING SEVERE. THE MAIN THREAT WILL REMAIN WIND AND
HAIL FOR THE NEXT SEVERAL DAYS. THE TORNADO THREAT IS LOW BUT GIVEN
THE HIGH INSTABILITY CANNOT BE DISCOUNTED EARLY IN ANY DEVELOPING
EVENT. THUS...SLIGHT RISKS ARE WARRANTED THROUGH THE PERIOD. WITH
THE STRONGER WAVE COMING THROUGH SUNDAY...THE PERSISTENT TROUGH OVER
THE CENTRAL US WILL FINALLY MOVE EAST WITH A BREAK IN THE ACTIVE
WEATHER PATTERN THROUGH THE END OF THE PERIOD. COOLER WEATHER WILL
BE THE RULE AS WELL. HIGHS IN THE NEXT 2 TO 3 DAYS WILL REMAIN ABOVE
AVERAGE WITH 70S TO MID 80S AND HUMID LOWS IN THE 60S. NEXT WEEK
OFFERS MORE SEASONAL HIGHS/LOWS IN THE 60S TO LOWER 70S FOR HIGHS
AND 40S TO NEAR 50 FOR MINS. RAINFALL AMOUNTS AGAIN LOOK ROBUST
THROUGH SUNDAY WITH 1 TO 3 INCH TOTALS POSSIBLE ON AVERAGE WITH
LOCALIZED HIGHER AMOUNTS FOR THE 4 DAY TOTAL. FOR NOW...NO FAVORED
AREA OF HIGH IMPACT SO HEADLINES FOR ANY HYDRO ISSUES WILL NOT BE
CONSIDERED AT THIS TIME BUT EVALUATED EACH PACKAGE FOR ANY
PERSISTENT TRENDS.

&&

.AVIATION...04/00Z
AVIATION FORECAST CONTINUES TO BE TRICKY WITH REGARDS TO
THUNDERSTORM DEVELOPMENT IN THE NEXT 6 TO 12 HOURS. HAVE AN AREA OF
STORMS THAT FORM ACROSS NORTHERN IOWA...THAT SHOULD MAINLY IMPACT
KMCW IN THE NEXT FEW HOURS. HOWEVER WILL HAVE TO MONITOR TO SEE IF
DEVELOPMENT SHOVES A BIT FURTHER SOUTH...AS THEN COULD IMPACT KALO
AND KFOD. OTHERWISE BOUNDARY LIFTING NORTH WITH A FEW SHOWERS
DEVELOPING ATTM. EXPECT THIS AREA TO BE THE FOCUS FOR POSSIBLY MORE
ROBUST THUNDERSTORM DEVELOPMENT BY LATE EVENING INTO THE OVERNIGHT
HOURS...MAINLY IMPACTING KOTM...AND MAYBE BRIEFLY IN THE EVENING
KDSM. OTHERWISE EXPECT SOME LINGERING CLOUD COVER POSSIBLE INTO
FRIDAY...WITH CU FIELD INCREASING IN THE AFTERNOON HOURS AT KDSM AND
KOTM FRIDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM...LEE
LONG TERM...REV
AVIATION...BEERENDS
Hazardous weather outlook, May 3, 3:13 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT THU MAY 3 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-042015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
313 PM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS EVENING AND TONIGHT

THUNDERSTORMS ARE DEVELOPING AND WILL CONTINUE TONIGHT AS WELL.
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST ALONG
AN OUTFLOW BOUNDARY OVER NORTHERN IOWA AND ALSO OVER SOUTHEAST
IOWA NEARER A STATIONARY BOUNDARY IN NORTHERN MISSOURI. INSTABILITY
WILL ALSO INCREASE OVER WEST CENTRAL IOWA THIS EVENING WITH SOME
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE.

LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE THE MAIN THREATS
THOUGH AN ISOLATED TORNADO IS POSSIBLE. LOCALLY HEAVY RAINS AND
FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING
STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THE
WEEKEND BEGINNING THIS EVENING AND ENDING SUNDAY NIGHT.

REV

In the hours before

Local storm report, May 3, 6:34 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             8 N HUMBOLDT            42.84N 94.22W
05/03/2012  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

BEERENDS
Local storm report, May 3, 6:36 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             8 N HUMBOLDT            42.84N 94.22W
05/03/2012  E1.25 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            HAIL COVERING THE GROUND. HAILED FOR ABOUT 12 MINUTES.

&&

KD
Local storm report, May 3, 7:38 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
738 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             4 NNE DAKOTA CITY       42.78N 94.16W
05/03/2012  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            QUARTER SIZE HAIL LASTED ABOUT 5 MINTUES.

&&

KD
Local storm report, May 3, 7:54 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND DMG     N HUMBOLDT              42.73N 94.22W
05/03/2012                   HUMBOLDT           IA   TRAINED SPOTTER

            SEVERAL TREES AND LARGE LIMBS DOWN ACROSS HUMBOLDT. ONE
            TREE FELL ONTO A HOUSE. DELAYED REPORT. TIME ESTIMATED
            FROM RADAR.

&&

KD
Local storm report, May 3, 8:01 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
801 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             5 E DAKOTA CITY         42.73N 94.09W
05/03/2012  E1.25 INCH       HUMBOLDT           IA   STORM CHASER

&&

KD
Local storm report, May 3, 8:53 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             W BANCROFT              43.29N 94.22W
05/03/2012  E1.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

0250 PM     HAIL             BANCROFT                43.29N 94.22W
05/03/2012  E1.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

0302 PM     HAIL             4 ESE BANCROFT          43.27N 94.14W
05/03/2012  E1.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

0413 PM     HAIL             3 E ARMSTRONG           43.39N 94.42W
05/03/2012  E1.75 INCH       KOSSUTH            IA   PUBLIC

            ALSO REPORTED TORRENTIAL RAINFALL.

0414 PM     HAIL             4 WNW SWEA CITY         43.40N 94.38W
05/03/2012  E1.75 INCH       KOSSUTH            IA   TRAINED SPOTTER

0420 PM     HAIL             2 NW FOREST CITY AIRPOR 43.26N 93.65W
05/03/2012  E0.88 INCH       WINNEBAGO          IA   TRAINED SPOTTER

            MAINLY PEA SIZE HAIL WITH BIGGER HAIL UP TO NICKEL SIZE
            MIXED IN. LASTED FOR ABOUT 7 MINTUES AND STARTED TO COVER
            THE GROUND.

0423 PM     HAIL             1 ENE FOREST CITY       43.26N 93.62W
05/03/2012  E1.00 INCH       WINNEBAGO          IA   BROADCAST MEDIA

0424 PM     HAIL             1 N FOREST CITY         43.28N 93.64W
05/03/2012  E1.00 INCH       WINNEBAGO          IA   STORM CHASER

0456 PM     HAIL             4 N MASON CITY AIRPORT  43.22N 93.33W
05/03/2012  E0.88 INCH       CERRO GORDO        IA   TRAINED SPOTTER

0501 PM     HAIL             3 NNE MASON CITY AIRPOR 43.20N 93.31W
05/03/2012  E1.00 INCH       CERRO GORDO        IA   TRAINED SPOTTER

0505 PM     HEAVY RAIN       4 ESE BANCROFT          43.27N 94.14W
05/03/2012  M3.20 INCH       KOSSUTH            IA   TRAINED SPOTTER

            STORM TOTAL RAINFALL SINCE IT STARTED RAINING AROUND 2
            PM.

0512 PM     HAIL             4 N MASON CITY          43.21N 93.20W
05/03/2012  E1.00 INCH       CERRO GORDO        IA   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED NEAR THE INTERSECTION OF 330TH
            AND OLIVE STREET.

0515 PM     HAIL             4 NNE MASON CITY        43.20N 93.16W
05/03/2012  E1.00 INCH       CERRO GORDO        IA   STORM CHASER

0623 PM     HAIL             4 NNE RUTLAND           42.81N 94.27W
05/03/2012  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL

0632 PM     HAIL             8 N HUMBOLDT            42.84N 94.22W
05/03/2012  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

0635 PM     HAIL             8 N HUMBOLDT            42.84N 94.22W
05/03/2012  E1.25 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            HAIL COVERING THE GROUND. HAILED FOR ABOUT 12 MINUTES.

0732 PM     HAIL             4 NNE DAKOTA CITY       42.78N 94.16W
05/03/2012  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            QUARTER SIZE HAIL LASTED ABOUT 5 MINTUES.

0757 PM     HAIL             5 E DAKOTA CITY         42.73N 94.09W
05/03/2012  E1.25 INCH       HUMBOLDT           IA   STORM CHASER

&&

KD

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningDMXHumboldt28 min
May 4, 2:09 AM CDTSevere Thunderstorm WarningDMXAdams, Union51 min
May 4, 2:13 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor32 min
May 4, 2:45 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
May 4, 2:54 AM CDTSevere Thunderstorm WarningDMXAdams51 min
May 4, 3:27 AM CDTSevere Thunderstorm WarningDMXTaylor48 min
May 4, 5:03 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe42 min
May 4, 5:44 AM CDTFlash Flood WarningDMXMahaska, Poweshiek4 hr
May 4, 4:05 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth55 min
May 4, 4:22 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto38 min
May 4, 4:40 PM CDTSevere Thunderstorm WarningDMXKossuth50 min
May 4, 4:46 PM CDTTornado WarningDMXPalo Alto29 min
May 4, 4:59 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto46 min
May 4, 5:26 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago49 min
May 4, 5:30 PM CDTSevere Thunderstorm WarningDMXKossuth17 min
May 4, 5:40 PM CDTTornado WarningDMXHancock, Humboldt, Kossuth, Wright35 min
May 4, 5:46 PM CDTSevere Thunderstorm WarningDMXKossuth15 min
May 4, 6:00 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth60 min
May 4, 6:37 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright23 min

Nearby

Flash Flood Watches in Iowa, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.